Botulinum Toxin (Dysport and Botox) is NOT an anti-inflammatory agent, immunosuppressant, or tumor necrosis factor which are the popular methods of treating Rheumatoid Arthritis.
Would Botox Help Someone with Rheumatoid Arthritis in the Knees and Ankles?
Doctor Answers (8)
Botox for Rheumatoid Arthritis
Botox would not be helpful for Rheumatoid Arthritis. There are no studies describing a positive benefit. However, as stated above, there are new uses of Botox discovered daily, so maybe in the future a use would be described. Good luck.
It does not make sense that weakening muscles would help in Rheumatoid Arthritis. I would advise you to skip this line of therapy.
You might also like...
Botox for RA
Botox is not indicated for treatment of RA. It is a neurotoxin and should not be injected into joints.
No but it will make your face look more refreshed.
Sorry, I could not resist. Botox currently does not have a role in treating RA. I say currently because the indications for Botox only seem to grow longer and longer each year. It is interesting that hyaluronic acid, the product used to fill the face cosmetically, is also used to filler joints suffering from degenerative arthritis. The hyaluronic acid creates a buffer that easies joint pain by increase lubrication inside the joint. I trust you see a rheumatologist for your RA. There are now a number of excellent treatment options to help control RA that did not exist even a few years ago.
Botox for Rheumatoid Arthritis.
Arthritis and botox
I am not aware of any benefit Botox treatment would have on a patient who has arthritis of the knees. Strengthening the supporting musculature can help some people by using physical therapy, but I don't see how weakening the muscles of the joints can help arthritis unless a surrounding muscle went into spasm, but I'm not aware of this happening from arthritis.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.